Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Antidepressants with least sexual side effects
Sep 9, 2003

I have a history of depression since being diagnosed with hiv in 1987. I have been on most all SSRI with some benefit. The side effects (decreased sexuality ability and desire, increased appetite and weight gain) have always been bothersome and have caused me to discontinue use. I am currently in a support group and seeing a therapist for depression. I am taking testosterone injections for low levels and to improve libido. I have recently lost some weight and want to keep it off. However, I feel I need an antidepressant medication. My therapist agrees. I am concerned about the unwanted side effects (especially sexual dysfunction). Is there a medication for depression that causes no sexual side effects? Wellbutrin gave me a headache for two days

Response from Dr. Horwath

Sexual side effects are common with all of the SSRI antidepressants, and with many others as well. Wellbutrin is one of the exceptions, but it sounds like you had some other problems with it.

Decreased libido is less likely with nefazodone (Serzone), venlafaxine (Effexor), or mirtazapine (Remeron), but other sexual problems, like ejaculatory or erection difficulties may sometimes occur. Unfortunately, no drug is completely without side effects.



Previous
Antidepressants
Next
30 yrs i have a question

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement